Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 192, NWS Wilmington, OH

June 21, 2006Preble County, Ohio; Wayne County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 21, 2006, 6:07 AM EDT for Preble County, Ohio; Wayne County, Indiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2006, 6:07 AM EDT (10:07 UTC)
Expired
Jun 21, 2006, 7:00 AM EDT
In force
53 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Wayne County, IN, Preble County, OH

The radar

The Cincinnati radar (KILN), 96 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.1 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1427 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1427 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
1636 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:55 AM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 21, 3:55 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
355 AM EDT WED JUN 21 2006

.SHORT TERM /TODAY THROUGH FRIDAY/...

PREFER THE GFS FOR THIS RUN. THE NAM LOOKS TOO SLOW AND TOO FAR
NORTH WITH TODAYS SYSTEM. CONVECTION HAS ALREADY BEGUN TO FIRE
NORTH OF WRMFNT RUNNING ACROSS INDIANA. THESE WILL CONTINUE TO
WORK INTO THE FA THIS MORNING. ADDITIONAL TSRA ARE DEVELOPING OUT
IN THE MISSISSIPPI VALLEY ON THE NOSE OF 40 KT 850 JET. THESE
DYNAMICS WORK EASTWARD QUCIKLY AND ATMOSPHERE DETABILIZES. GFS
BRINGS IN AREA OF 3000 J/KG CAPES ACROSS THE NW BY 18Z. WIND
FIELDS ARE A LITTLE WEAKER ON THIS MODEL RUN...BUT WITH SUCH HIGH
INSTABILITY IT A GOOD BET FOR SOME SEVERE ESPECIALLY IN THE
NORTH. WILL ADD MENTION ON THE ZONES.

LOOKS LIKE THINGS TAPER OFF TONIGHT...WITH NO REAL KICKER. CDFNT
PUSHES THROUGH SRN GRAT LAKES ON THU AND WITH H5 S/W ANOTHER ROUND
OF CONEVTION IS EXPECTED THU. FRONT CONTINUES TO PUSH SOUTH THU
NGT INTO FRI.

MAV TEMPS LOOK REASONABLE THRU THE PERIOD...SO DIDNT STRAY TOO FAR.

SITES

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NO CHANGE TO PREVIOUS FORECAST.

&&

.AVIATION /06Z-06Z/...
SURFACE ANALYSIS SHOWS WEAK FRONT FROM NORTHERN KENTUCKY EXTENDS
NORTHWEST THROUGH EAST CENTRAL ILLINOIS. FRONT IS BEGINNING TO
MOVE NORTHEAST AS A WARM FRONT WEST OF THE FORECAST AREA. BY 06Z
THURSDAY WARM FRONT WILL BE NORTHEAST OF FORECAST AREA AND NEXT
WEAK COLD FRONT WILL BE APPROACHING OHIO FROM THE NORTHWEST.
LATEST SATELLITE AND RADAR LOOPS DEPICTING SCATTERED TO BROKEN MID
AND HIGH CLOUDS WITH WIDELY SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS EXTENDING FROM KENTUCKY NORTH NORTHWEST ACROSS
INDIANA, ILLINOIS AND WISCONSIN.

THE COMBINATION OF MOIST UNSTABLE AIR AHEAD OF THE WARM FRONT AND
A WEAK MID LEVEL SHORT WAVE MOVING ACROSS THIS REGION TONIGHT
SHOULD ALLOW FOR THIS ACTIVITY TO INCREASE OVER THE NEXT 6 TO 12
HOURS. THUS HAVE INDICATED AS VICINITY ALL TAFS BETWEEN 09 AND
12Z. AFTER SHORT WAVE MOVES THROUGH AREA THIS MORNING MOIST
UNSTABLE AND A STRONG SUN WILL ALLOW FOR A RISK OF THUNDERSTORMS
TILL AROUND 00Z. VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS
WITH EXCEPTION OF SOME MVFR FOG VICINITY OF KLUK EARLY IN THE
FORECAST PERIOD BEFORE THE MID CLOUDS THICKEN. CONCERN THAT
VICINITY WORDING OF THUNDERSTORMS MAY NOT BE STRONG ENOUGH
ESPECIALLY KDAY...KCMH AND KLCK WITH STORM PREDICTION CENTERS
MODERATE RISK FOR SEVERE JUST NORTH OF THIS AREA. WILL MONITOR
THROUGHOUT THE NIGHT.

HAYDU

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&

SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Jun 21, 5:45 AM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
545 AM EDT WED JUN 21 2006

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>056-060>065-070>074-077-078-080-082-220945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-HIGHLAND-PIKE-
545 AM EDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...
MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
A WARM FRONT OVER CENTRAL INDIANA WILL LIFT INTO THE REGION TODAY ALLOWING
A VERY MOIST AND UNSTABLE AIRMASS TO INVADE THE REGION.
A THUNDERSTORM COMPLEX OVER THE MISSISSIPPI VALLEY IS EXPECTED TO
WORK EASTWARD INTO THE REGION LATER TODAY...BRINGING THE THREAT OF
DAMAGING WINDS AND LARGE HAIL. THEREFORE THE STORM PREDICTION
CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK OF SEVERE WEATHER
TOADY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT PUSHING THROUGH THE GREAT LAKES WILL ACT AS THE
TRIGGER FOR MORE THUNDERSTORMS ON THURSDAY. ONCE AGAIN SOME OF THE
THUNDERSTORMS MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING WINDS
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND THURSDAY.

KYZ097>100-OHZ079-081-088-220945-
BRACKEN-ROBERTSON-MASON-LEWIS-BROWN-ADAMS-SCIOTO-
545 AM EDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
A WARM FRONT OVER CENTRAL INDIANA WILL LIFT INTO THE REGION TODAY ALLOWING
A VERY MOIST AND UNSTABLE AIRMASS TO INVADE THE REGION. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP AND CONDITIONS EXIST THAT AN
ISOLATED STORM MAY BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT PUSHING THROUGH THE GREAT LAKES WILL ACT AS THE
TRIGGER FOR MORE THUNDERSTORMS ON THURSDAY. ONCE AGAIN SOME OF THE
THUNDERSTORMS MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING WINDS
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY.

SITES

In the hours before

Special weather statement, Jun 21, 5:49 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
549 AM EDT WED JUN 21 2006

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>056-060>065-070>074-077-078-080-082-211200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-HIGHLAND-PIKE-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...
DELAWARE...PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...
NEWARK...EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...
CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...HILLSBORO...PIKETON
549 AM EDT WED JUN 21 2006

...SEVERE WEATHER POSSIBLE ACROSS THE REGION TODAY...

A WARM FRONT OVER CENTRAL INDIANA WILL LIFT INTO THE REGION TODAY ALLOWING
A VERY MOIST AND UNSTABLE AIRMASS TO INVADE THE REGION.
A THUNDERSTORM COMPLEX OVER THE MISSISSIPPI VALLEY IS EXPECTED TO
WORK EASTWARD INTO THE REGION LATER TODAY...BRINGING THE THREAT OF
DAMAGING WINDS AND LARGE HAIL. THEREFORE THE STORM PREDICTION
CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK OF SEVERE WEATHER
TOADY.

SITES
Special weather statement, Jun 21, 5:53 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
553 AM EDT WED JUN 21 2006

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>056-060>065-070>074-077-078-080-082-211215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-HIGHLAND-PIKE-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...
DELAWARE...PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...
NEWARK...EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...
CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...HILLSBORO...PIKETON
553 AM EDT WED JUN 21 2006

...SEVERE WEATHER POSSIBLE ACROSS THE REGION TODAY...

A WARM FRONT OVER CENTRAL INDIANA WILL LIFT INTO THE REGION TODAY ALLOWING
A VERY MOIST AND UNSTABLE AIRMASS TO INVADE THE REGION.
A THUNDERSTORM COMPLEX OVER THE MISSISSIPPI VALLEY IS EXPECTED TO
WORK EASTWARD INTO THE REGION LATER TODAY...BRINGING THE THREAT OF
DAMAGING WINDS AND LARGE HAIL. THEREFORE THE STORM PREDICTION
CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK OF SEVERE WEATHER
TODAY.

SITES

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 4:10 PM EDTSevere Thunderstorm WarningILNAuglaize50 min
Jun 21, 5:14 PM EDTSevere Thunderstorm WarningILNAuglaize16 min
Jun 21, 5:28 AM EDTSevere Thunderstorm WarningILNWayne32 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.